Numéro
J. Phys. I France
Volume 2, Numéro 9, September 1992
Page(s) 1779 - 1790
DOI https://doi.org/10.1051/jp1:1992244
DOI: 10.1051/jp1:1992244
J. Phys. I France 2 (1992) 1779-1790

The stability of cells in directional solidification

Wouter-Jan Rappel and E.A. Brener

Laboratoire de Physique Statistique, 24 rue Lhomond, 75231 Paris Cedex 05, France


(Received 6 August 1991, revised 27 February 1992, accepted 15 May 1992)

Abstract
The stability of numerically obtained cells in the one sided model of directional solidification is investigated, using a numerical approach. In particular, the shapes of the cells corresponding to the Saffman-Taylor branch are discussed. The possibility for an oscillatory instability is investigated and the results are compared with a recent approximate analytical stability calculation. For large thermal length we find an instability which is oscillatory for some parametervalues. The results agree partially with the analytical stability calculation. The possible limit cycle arising from this instability is discussed.



© Les Editions de Physique 1992

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.